mirena

Felicia - posted on 05/02/2009 ( 15 moms have responded )

48

0

4

Hi! I was just wondering if anyone else is using mirena and if they are experiencing any of the same side effects as me. I had mirena insirted in February 2008, so I've had for a little over a year. In the past year I have had acne every single day! I have also gained 20 pounds! Before mirena I never had any pimples and was very happy with my weight. Anyone else having these side effects?

15 Comments

View replies by

Kara - posted on 05/04/2009

78

4

10

i forgot 2 say. i had it removed in feb. got on femcon fe and felt like a new person by the next day. you may need to talk to ur doc about this.

Kara - posted on 05/04/2009

78

4

10

i had the mirena for 7 months until my sis in law and hubby said something to me about my mood swings then i started thing i dont have energy, very moody, having a mental cycle for 3 months, hot flashes, terrible acne, and my skin looked terrible.
i made an apt to see my obgyn because i thought i was going threw early menopause. he tells me that these are the side affects to it and they are very rare. just from reading other peoples comments on it really how rare are they. you dont see any of this on the website.

Lalie - posted on 05/04/2009

39

25

3

OH GOODNESS I BLEED EVERYTIME MY HUBBY AND I DO SOMETHING, MAYBE I SHUD HAVE IT REMOVED...AND RE-INSERTED OR SOMETHING....WOW..I THOUGHT IT WAS NORMAL.....GUESS NOT

Lalie - posted on 05/04/2009

39

25

3

I HAVE BEEN ON MIRENA 6 MONTHS......OCT 15TH 2008 WAS WHEN I GOT IT. ONCE A MONTH JAN, FEB AND MAR...I GOT SICK...(VOMIT) I LOST 15LBS DONT KNOW HOW...LOL UM....IRREGULAR BREAKTHRU BLEEDING THAT SUCKS...OUT OF A 30 DAY MONTH ABOUT 15-20 DAYS OF SPOTTING/AND OR TOTALLY ON CYCLE. MAN MY DOC SAID HIS WIFE CYCLE TOTALLY WENT AWAY. I WISH NOW I GOT THE 10 YR I.U.D WITH NO HORMONES! I DUNNO

Sarah - posted on 05/04/2009

23

5

3

The pill and the NuvaRing both made me angry, so I try to stay away from those..lol. I don't know if my acne with the mirena was from stress or the IUD, but either way, it's gone now that I don't have the thing anymore.

As for having it removed, it was surprisingly easy! I was bracing myself for a gut-wrenching experience, and it was just a tiny twinge like a cramp and poof! Done. Nothing to worry about :)

Felicia - posted on 05/04/2009

48

0

4

Yea my husband says he can feel it most of the time when we are intimate. I agree that it is weird that I have had so much acne from it, I have used the pill and nuva ring and neither of them gave me acne.



It does hurt like hell having mirena inserted....I am soooo nervous to have it removed!

Sarah - posted on 05/03/2009

23

5

3

I got a Mirena put in last Sept. I advise that if you are breastfeeding and haven't had a period, DO NOT get the Mirena! It hurts like all hell, and should only be inserted when you are actively on your period, and your cervix is slightly open anyway, otherwise they have to dilate. It hurt more than labor. After having it put in, it felt like it was constantly poking me, my husband felt chafed and poked from it, and I bled almost constantly. I even had an ultrasound, and ultimately an MRI, done to see if it was positioned right, because it never felt right. They say the bleeding stops 3-6 months after having it put in...eight months later, I was still bleeding every time hubby and I did anything, and I had it removed. On the other hand, my SIL loves hers, and not having to use other crazy contraptions was convenient. Also, my nurse said she's had 3 diff. IUDs -- one didn't feel right, she had it taken out and the same kind put in, and it felt fine. So, it could just be that it was positioned wrong, but who knows. Sorry for the novel, but I hope it helps :)

Sara - posted on 05/03/2009

81

11

13

I chose not to go with Mirena because of side effects such as those. the biggest kicker for me was the fact that when I'm on a hormonal birth control I lose my sex drive (why else would I take birth control). Weight gain and acne are not unusual side effects. However most commonly acne should be reduced on hormonal birth control.
If it's too bothersome I suggest switching to the copper IUD. Most common side effect with it is heavier periods. So far not a big problem for me.

Tiffany - posted on 05/03/2009

327

39

37

I have only had my mirena for 4 weeks now & I'm starting to wonder if it was a bad idea. I've had a period everyday for the past 4 weeks, I am tired all the time, I am having terrible mood swings, I cried for almost a week straight because I felt so "not myself", I've gained over 10 pounds in about 2 weeks time & it pokes my hubby sometimes when we are intimate. I wish I had read the fine print a little better.

Alicia - posted on 05/03/2009

21

23

2

hmmm I'm planning on having it inserted next week. Now i think i'll do some more research cause I didnt hear or read anything about these side effects.

Christine - posted on 05/03/2009

16

27

4

i have had it for about 5 months now. i dont have achne, but my first period on it was 40 days!!! they said they would get shorter! lol. i also am a very hard time loosing any weight, and have moments of extreme exhaustion to hyperness. none of that was in the pamphlet!

Andrea - posted on 05/02/2009

67

9

14

I am tired all of the time too! And very moody. My doctor prescribed me an antidepressant and that seems to help with the mood swings and low energy...you should come and join my new community Stay at Home Young Married Mothers. We're just starting out and would love to have you!

Felicia - posted on 05/02/2009

48

0

4

I am also tired all the time, have very little energy, and mood swings. They are also all side effects from mirena.

Andrea - posted on 05/02/2009

67

9

14

I have Mirena and I haven't had weight gain, however, I do have alot of breakouts but I never did think to relate them to the Mirena.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms